Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 112, NWS Baltimore/Washington

August 19, 2011Allegany County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 19, 2011, 5:15 PM EDT for Allegany County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 5:15 PM EDT (21:15 UTC)
Expired
Aug 19, 2011, 8:39 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Allegany County, MD

The radar

The Sterling radar (KLWX), 143 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WGUS51 KLWX 192115
FFWLWX
MDC001-200115-
/O.NEW.KLWX.FF.W.0112.110819T2115Z-110820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ALLEGANY COUNTY IN WESTERN MARYLAND...

* UNTIL 915 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN MOVING BACK INTO WESTERN ALLEGANY COUNTY. EARLIER  
  RAINFALL OF TWO TO THREE INCHES OCCURRED NEAR LONACONING...AND AN  
  ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY IN THE NEXT HOUR OR 
  TWO.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE     
  LONACONING AND WESTERNPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3957 7884 3944 7897 3946 7903 3948 7905
      3948 7907 3949 7907 3963 7899 3966 7897

$$

JE
2 follow-up statements
497 
WGUS71 KLWX 192236
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EDT FRI AUG 19 2011

MDC001-200115-
/O.CON.KLWX.FF.W.0112.000000T0000Z-110820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-
636 PM EDT FRI AUG 19 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHWESTERN ALLEGANY COUNTY...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED YET 
ANOTHER ROUND OF HEAVY RAIN MOVING INTO WESTERN ALLEGANY COUNTY FROM 
GARRETT COUNTY. RADAR INDICATES THREE TO FIVE INCHES OF RAIN HAS 
ALREADY FALLEN IN THIS AREA...AND ANOTHER ONE TO TWO INCHES IS 
LIKELY IN THE NEXT HOUR OR TWO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINTO...
MIDLOTHIAN...WOODLAND AND MIDLAND.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
STAUB RUN...MILL RUN...NORTH BRANCH POTOMAC RIVER...SLAUGHTERHOUSE 
RUN...GEORGES CREEK...LAUREL RUN...BRADDOCK RUN...HILL 
RUN...WOODLAND CREEK...WINEBRENNER RUN AND JACKSON RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3957 7884 3944 7897 3946 7903 3948 7905
      3948 7907 3949 7907 3963 7899 3966 7897

$$

JE
849 
WGUS71 KLWX 200039
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
839 PM EDT FRI AUG 19 2011

MDC001-200049-
/O.CAN.KLWX.FF.W.0112.000000T0000Z-110820T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY MD-
839 PM EDT FRI AUG 19 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
ALLEGANY COUNTY...

RAIN HAS NOW ENDED IN WESTERN ALLEGANY COUNTY. THE THREAT OF FLASH 
FLOODING HAS ENDED. HOWEVER...GEORGES CREEK CONTINUES TO RISE AND 
WILL APPROACH OR EXCEED FLOOD STAGE LATE THIS EVENING. A RIVER FLOOD 
WARNING REMAINS IN EFFECT FOR THIS AREA.

LAT...LON 3957 7884 3944 7897 3946 7903 3948 7905
      3948 7907 3949 7907 3963 7899 3966 7897

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:45 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 19, 2:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT FRI AUG 19 2011

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL SUPPORT SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN IN
THE AREA SATURDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY AND
SUNDAY NIGHT. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL
PROVIDE SEASONABLE TEMPERATURES AND DRY CONDITIONS THROUGH THE
FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
DECAYING SHWRS MOVG ACRS CNTRL FOOTHILLS AND CNTRL SHENANDOAH VLY
THIS AFTN. THESE WILL CONT TO DECAY OWING TO STABLIZED AMS. CLD
CVR FROM THIS DECAYING CNVCTN INHIBITED HEATING THIS MRNG IN THE
ERN SECTIONS OF THE FCST AREA...BUT SOME BREAKS HAVE DVLPD IN THE
CLD CVR.

A SHRTWV TROF IS APRCHG THE RGN THIS AFTN AS SFC TROF SHARPENS IN
THE LEE OF THE APLCNS. ARRIVAL OF MID-LVL COLD POOL WILL MAINTAIN
H7-H5 LAPSE RATES OF 6.5 C/KM. MODIFIED 12Z KIAD SOUNDING REVEALS
2000 J/KG INSTBY. SLGT INCR IN UPR-LVL MSTR MAY PRECLUDE VERY LRG
HAIL...BUT DP LYR OF STEEP LOW-LVL LAPSE RATES MAY SUPPORT DMGG
WIND THREAT FROM WET DOWNBURSTS. SHEAR IS WEAK AND WILL WORK
AGAINST UPDRAFT ORGANIZATION...BUT INSTBY MAY OVERCOME THE WEAK
SHEAR.

TSTMS SHUD DECR TNGT AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY MRNG
AS SHRTWV RDGG DOMINATES. HEATING OF LINGERING MOIST AMS WILL
GENERATE A CU FIELD. DESPITE LACK OF A STRONG SHRTWV TROF ON
SAT...ISOLD SHWRS AND TSTMS PSBL DURG THE AFTN AS BNDRY LYR HEATS.
INCRG MID-LVL CAP WILL LMT CNVCTV INTENSITY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A WEAK SHORTWAVE RIDGE IN BETWEEN THE EXITING TROUGH THAT IS MOVING
AWAY FROM THE ERN SEABOARD AND THE NEXT SHORTWAVE TROUGH MOVING
ACROSS THE MIDWEST/GREAT LAKES REGIONS WILL INFLUENCE THE MID-
ATLANTIC STATES SAT NGT. GENERALLY DRY CONDITIONS ARE EXPECTED
ALTHOUGH ISOLD DIURNALLY-DRIVEN CONVECTION MAY LINGER THRU THE MID-
EVE ON THE LEE SIDE OF THE BLUE RIDGE.

BASE OF THE LARGE TROUGH ASSOCIATED WITH THE HUDSON BAY VORTEX WILL
APPROACH THE EAST COAST SUN-SUN NGT. ALTHOUGH THE BEST SYNOPTIC
FORCING ASSOCIATED WITH THE TROUGH ITSELF WILL REMAIN WELL NORTH OF
THE AREA OVER THE GREAT LAKES/NORTHEAST STATES...LIFT AHEAD OF A
STRENGTHENING LLVL COLD FRONT SHOULD BE SUFFICIENT FOR SHOWERS AND
STORMS TO DEVELOP...ESPECIALLY WHEN COMBINED WITH SOME DAYTIME
HEATING. INCREASED POPS TO HIGH CHANCE ACROSS THE ENTIRE CWA.

STRENGTH OF STORMS WILL BE DEPENDENT ON AMOUNT OF BREAKS IN THE
CLOUDS DURING THE DAY. LATEST GFS/NAM GUIDANCE SUGGESTS CLOUD COVER
MAY LIMIT THE SVR TSTM POTENTIAL...BUT CONFIDENCE THIS FAR OUT IS
LOW. INCREASING SLY FLOW AHEAD OF THE TROUGH WILL DRAW MOISTURE UP
THE ERN SEABOARD. WITH PWAT VALUES 1.75-2 INCHES AND AN ALREADY
SATURATED GROUND IN SOME PARTS OF THE REGION...LOCALIZED HEAVY
RAINFALL MAY LEAD TO FLASH FLOODING. WILL CONTINUE TO HIGHLIGHT
POTENTIAL THREAT IN THE HWO.

THE COLD FRONT IS FORECASTED TO CLEAR THE CWA SUN NGT. DRIER WEATHER
EXPECTED BEHIND THE FRONT. UPSLOPE...WLY FLOW AT THE BASE OF THE
TROUGH MAY KEEP CLOUD COVER AND ISOLD SHOWERS THRU THE LATE NGT ALONG
AND WEST OF THE ALLEGHENY FRONT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE BROAD TROUGH WILL REMAIN OVER THE ERN US MON AND TUE. NWLY...
CYCLONIC FLOW AROUND THE TROUGH WILL PREVENT ANY HEATWAVES FROM
IMPACTING THE REGION. SFC HIPRES WILL BUILD EWD OVER THE AREA DURING
THIS TIME...WHICH WILL KEEP CONDITIONS DRY DURING THE FIRST HALF OF
THE WORK WEEK. HIPRES EVENTUALLY SHIFTS OFF THE MID-ATLANTIC COAST
WED AND THU AS A SHORTWAVE TROUGH APPROACHES FROM THE MIDWEST.
SPECIFIC TIMING OF TROUGH IS UNCERTAIN ATTM...BUT LOOKS TO IMPACT
THE REGION BY THU.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
TSTM INITIATION HAS BEEN SLOW TDA OWING TO CLD CVR FROM DECAYING
CNVCTN IN SHENANDOAH VLY. APRCHG SHRTWV TROF WILL INVIGORATE TSTMS
THIS AFTN IN LEE OF BLUE RDG. THESE TSTMS LKLY WILL IMPACT ALL
TERMINALS BUT KCHO THRU THE AFTN.

TSTMS SHUD WANE THIS EVE AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY
MRNG. VFR-MVFR FOG MAY DVLP AT MOST TERMINALS OWING TO RESIDUAL
MOIST AMS AND CLRG SKIES LATE TNGT.

WINDS WILL BCM LGT SLY ON SAT. SHRTWV RDGG ALOFT SHUD LMT ANY TSTM
POTENTIAL...BUT STRONG HEATING MAY PROMOTE ISOLD SHWRS LATE SAT
AFTN.

UNSETTLED CONDITIONS EXPECTED SUN-SUN EVE AS A SEASONABLY STRONG
TROUGH APPROACHES. SCT SHRA/TSRA EXPECTED DURING THE DAYTIME. THESE
STORMS COULD PRODUCE LOCALLY HVY RAINFALL AND THUS PERIODS OF LOW
VSBYS. CONDITIONS WILL IMPROVE FROM WEST TO EAST LATE SUN EVE AS THE
TROUGH AND ASSOCIATED SFC COLD FRONT EXIT THE REGION. HIPRES
BUILDING IN BEHIND THE TROUGH WILL PROVIDE VFR AND DRY CONDITIONS
MON-WED.

&&

.MARINE...
TSTMS PSBL ON THE WATERS THIS AFTN AND EVE AS SHRTWV TROF APRCHS.
SVR WX PSBL AS A RESULT. IN THE WAKE OF THE TSTMS...LGT WINDS ON
THE WATERS XPCD...SO NO LONG-FUSED HAZARDS ANTICIPATED ATTM THRU
SAT.

A COLD FRONT WILL APPROACH FROM THE WEST SUN. SLY CHANNELING AHEAD
OF THE TROUGH MAY LEAD TO SCA CONDITIONS SUN AFTN AND EVE. OUTSIDE
OF THE BREEZY GRADIENT FLOW...HIGHER WIND GUSTS...LIGHTNING AND
LOCALLY HEAVY RAINFALL COULD ADVERSELY IMPACT THE WATERS SUN. BEHIND
THE COLD FRONT...WINDS WILL GRADUALLY DIMINISH ON MON AS HIPRES
SETTLES IN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ005>007-
     009>011-013-014.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

KRAMAR/KLEIN
Hazardous weather outlook, Aug 19, 2:52 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT FRI AUG 19 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
252 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.
SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR
NORTHEASTERN MARYLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT
COULD LEAD TO LOCALIZED FLASH FLOODING.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE TIDAL
POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SUNDAY AFTERNOON AND
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
252 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY NEAR
AND EAST OF THE BLUE RIDGE MOUNTAINS.

ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR
NORTHEASTERN MARYLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT
COULD LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON.

In the hours before

Local storm report, Aug 19, 4:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 ESE HANCOCK           39.69N  78.13W
08/19/2011  E0.88 INCH       MORGAN             WV   PUBLIC

            APPROXIMATELY NICKEL SIZE HAIL

&&

EVENT NUMBER LWX1101519

KLW
Local storm report, Aug 19, 4:45 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 NNW PECKTONVILLE      39.70N  78.07W
08/19/2011  M1.00 INCH       WASHINGTON         MD   PUBLIC

            QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1101520

KLW
Special weather statement, Aug 19, 4:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT FRI AUG 19 2011

MDZ018-192115-
CALVERT MD-
445 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM TO AFFECT CALVERT COUNTY...

AT 445 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUSBY...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE COVE POINT AND CALVERT CLIFFS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3835 7638 3834 7639 3837 7650 3839 7652
      3844 7654 3846 7645 3843 7643 3839 7637
TIME...MOT...LOC 2045Z 274DEG 4KT 3840 7644

BAJ
Special weather statement, Aug 19, 4:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 PM EDT FRI AUG 19 2011

MDZ004-005-192130-
CARROLL MD-FREDERICK MD-
451 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS TO AFFECT CARROLL AND FREDERICK COUNTIES...

AT 452 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM THURMONT TO KEYMAR TO 5 MILES NORTHWEST OF
WESTMINSTER...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE WESTMINSTER...MANCHESTER AND HAMPSTEAD.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3972 7746 3972 7737 3972 7695 3972 7680
      3950 7688 3952 7747 3961 7752
TIME...MOT...LOC 2052Z 289DEG 6KT 3964 7739 3960 7725
          3964 7704

GMS
Special weather statement, Aug 19, 5:14 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 PM EDT FRI AUG 19 2011

VAZ028-031-192145-
CLARKE VA-FREDERICK VA-
514 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM TO AFFECT CLARKE AND FREDERICK COUNTIES...

AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF CEDAR GROVE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CLEAR BROOK...CLEAR BROOK...STEPHENSON...
BRUCETOWN AND WADESVILLE.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3923 7799 3913 7806 3931 7826 3936 7819
TIME...MOT...LOC 2114Z 295DEG 9KT 3929 7816

BAJ
Special weather statement, Aug 19, 5:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT FRI AUG 19 2011

MDZ006-011-192145-
NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
515 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM TO AFFECT NORTHERN BALTIMORE AND SOUTHERN
BALTIMORE COUNTIES...

AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE MARSH...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE WHITE MARSH...PERRY HALL AND KINGSVILLE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3944 7640 3937 7637 3934 7649 3941 7656
      3949 7646
TIME...MOT...LOC 2115Z 244DEG 9KT 3939 7648

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:23 PM EDTSpecial Weather StatementLWXWashington37 min
Aug 18, 8:30 PM EDTSevere Thunderstorm WarningLWXWashington30 min
Aug 18, 9:29 PM EDTSpecial Weather StatementLWXWashington46 min
Aug 18, 9:39 PM EDTSevere Thunderstorm WarningLWXWashington51 min
Aug 18, 10:11 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington49 min
Aug 18, 10:36 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington39 min
Aug 18, 11:16 PM EDTSpecial Weather StatementLWXCarroll, Howard, Montgomery29 min
Aug 18, 11:53 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford52 min
Aug 18, 11:58 PM EDTSpecial Weather StatementLWXBaltimore, Howard, Montgomery, City of Baltimore32 min
Aug 19, 11:54 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Carroll, Prince George's, City of Baltimore8 hr
Aug 19, 2:02 PM EDTSpecial Weather StatementLWXAllegany28 min
Aug 19, 2:32 PM EDTSpecial Weather StatementLWXAllegany13 min
Aug 19, 2:46 PM EDTSpecial Weather StatementLWXFrederick14 min
Aug 19, 2:57 PM EDTSpecial Weather StatementLWXCalvert33 min
Aug 19, 3:21 PM EDTSpecial Weather StatementLWXCalvert24 min
Aug 19, 3:25 PM EDTSpecial Weather StatementLWXAllegany35 min
Aug 19, 3:54 PM EDTSevere Thunderstorm WarningLWXWashington32 min
Aug 19, 4:16 PM EDTSpecial Weather StatementLWXCalvert29 min
Aug 19, 4:45 PM EDTSpecial Weather StatementLWXCalvert30 min
Aug 19, 4:51 PM EDTSpecial Weather StatementLWXCarroll39 min
Aug 19, 4:53 PM EDTSevere Thunderstorm WarningLWXWashington39 min
Aug 19, 5:15 PM EDTSpecial Weather StatementLWXBaltimore30 min
Aug 19, 5:17 PM EDTSpecial Weather StatementLWXBaltimore28 min
Aug 19, 5:19 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford41 min
Aug 19, 5:21 PM EDTSpecial Weather StatementLWXSaint Mary's24 min
Aug 19, 5:31 PM EDTSpecial Weather StatementLWXCalvert29 min
Aug 19, 5:40 PM EDTSpecial Weather StatementLWXCity of Baltimore35 min
Aug 19, 5:43 PM EDTSpecial Weather StatementLWXBaltimore47 min
Aug 19, 5:45 PM EDTRiver Flood WarningLWXAllegany3 hr
Aug 19, 5:51 PM EDTSpecial Weather StatementLWXHarford24 min
Aug 19, 5:54 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford, City of Baltimore51 min
Aug 19, 6:00 PM EDTFlash Flood WarningLWXBaltimore118 min
Aug 19, 6:03 PM EDTSpecial Weather StatementLWXPrince George's27 min
Aug 19, 6:14 PM EDTSpecial Weather StatementLWXHarford31 min
Aug 19, 6:26 PM EDTSpecial Weather StatementLWXAnne Arundel34 min
Aug 19, 6:30 PM EDTSpecial Weather StatementLWXPrince George's30 min
Aug 19, 6:36 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, City of Baltimore54 min
Aug 19, 6:39 PM EDTSevere Thunderstorm WarningLWXCharles47 min
Aug 19, 6:40 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's50 min
Aug 19, 6:44 PM EDTSpecial Weather StatementLWXHarford31 min
Aug 19, 6:54 PM EDTSpecial Weather StatementLWXAnne Arundel36 min
Aug 19, 7:05 PM EDTSpecial Weather StatementLWXPrince George's25 min
Aug 19, 7:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's35 min
Aug 19, 7:28 PM EDTFlash Flood WarningLWXPrince George's101 min
Aug 19, 7:54 PM EDTSpecial Weather StatementLWXPrince George's36 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.